Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 13, 2001, 8:45 PM CDT for Cass County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 13, 2001, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Cass County, MN
The radar
The Duluth radar (KDLH), 161 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WUUS53 KDLH 140148 SVRDLH MNC021-140230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 845 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN MINNESOTA * UNTIL 930 PM CDT * AT 845 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER WHIPHOLT...OR ABOUT 33 MILES EAST OF PARK RAPIDS...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREVEK AROUND 855 PM CDT... FEDERAL DAM AROUND 900 PM... CASS LAKE AND SCHLEY AROUND 905 PM... DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA UNTIL 1 AM CDT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ LAT...LON 4687 9468 4681 9441 4729 9391 4739 9453 SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:40 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 13, 2:40 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 240 PM CDT WED JUN 13 2001 FORECAST FOCUS IS ON TSRA CHANCES THROUGH THE PERIOD. ETA AND NGM ARE IN GENERAL AGREEMENT...WITH THE AVN THE ODD MAN OUT. WILL FOLLOW THE ETA AS IT MATCHES BEST WITH THE SFC FEATURES AT INITIALIZATION. LATEST SATELLITE IMAGERY HAS CLOUD DECK BREAKING UP ACROSS THE CWFA. THE LONE EXCEPTION IS ALONG THE NORTH SHORE OF LAKE SUPERIOR WHERE DRIZZLE AND FOG ARE PERSISTING DUE TO LAKE BREEZE. THIS IS CONFIRMED BY SFC OBS AND AT THE OFFICE. SFC WARM FRONT EXTENDS FROM NW MN...NORTH OF MZH...AND THEN ALONG THE SOUTH SHORE OF LS AT 19Z. SFC WARM FRONT PROGGED TO WORK ITS WAY THROUGH THE CWFA TONIGHT. HOWEVER...THE MARINE LAYER MAY RETARD THIS SOMEWHAT AND PROTECT THE NORTH SHORE FROM SIGNIFICANT TSRA ACTIVITY. MAIN SFC LOW TO REMAIN IN THE VICINITY OF THE KANSAS/NEBRASKA AREA WITH A SECONDARY...WEAK LOW SPINNING UP IN NORTH CENTRAL MN LATE. THIS WILL HELP TO FOCUS AREAS OF LIFT ALONG FRONTAL BOUNDARY THAT WILL CONNECT THESE TWO LOWS. TSRA INDEED LIKELY FOR TONIGHT. FFG VALUES NOT EXPECTED TO BE REACHED ACROSS MOST OF THE CWFA...BUT WILL CONTINUE TO MONITOR. UPPER LEVEL LOW JOINS TOGETHER WITH SFC LOW THURSDAY AND BEGIN TO LIFT NNE. SFC FRONTAL BOUNDARY TO REMAIN NEARLY STATIONARY OVER THE MN CWFA AND WILL CONTINUE TO BE THE CENTER OF TSRA DEVELOPMENT. UPPER AND SFC LOWS LIFT INTO WEST CENTRAL MN BY FRIDAY MORNING AT 12Z. THIS WILL ALLOW A DRY SLOT TO WORK ITS WAY ACROSS A MAJORITY OF THE CWFA. MAY SEE SOME BREAKS IN THE CLOUDS LATE THURSDAY NIGHT. WILL CARRY HIGH POPS THURSDAY AND TREND THEM DOWN A BIT FOR THURSDAY NIGHT. AS THE LOWS LIFT NORTH OF THE INTERNATIONAL BORDER ON FRIDAY...TSRA WILL AGAIN BE FOUND IN THE VICINITY OF THE SFC LOW. HIGHER POPS IN THE WEST ALONG THE SYSTEMS PATH...WITH LOWER POPS FURTHER EAST. MAV TEMPS TOO COOL AND WILL LEAN MORE TOWARDS FWC AND ETA 2M TEMPS. COORD WITH MPX AND FGF. .DLH...NONE. GSF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 60 min |
| Jun 13, 8:15 PM CDT | Tornado Warning | DLH | Crow Wing | 45 min |
| Jun 13, 9:00 PM CDT | Tornado Warning | DLH | Aitkin, Crow Wing | 60 min |
| Jun 13, 10:00 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Saint Louis | 45 min |
| Jun 13, 10:45 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 60 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.